MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN) (135 CM); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN) (135 CM); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebr0313 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that on (b)(6) 2018 the patient experienced a broken picc line.The picc was inserted on (b)(6) 2018.There was no reported patient injury.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed and the cause appears to be use related.The product returned for evaluation was one 4 fr single lumen solo powerpicc.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed approximately 3.4 cm distal to the molded joint.The catheter split was typical of flexural fatigue, and the characteristics observed which supported this type of failure include: damage which was circumferentially aligned.Fracture edges which were rounded due to material wear.Impressions leading into and opposite of the fracture site which are consistent with material kinking.Overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).The material around the fracture site was observed to be duller in luster than the rest of the catheter material.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The product ifu states: ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ a lot history review (lhr) of rebr0313 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN) (135 CM)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7450640
Report Number3006260740-2018-00787
Device Sequence Number931523
Product Code LJS
UDI-Device Identifier00801741027758
UDI-Public(01)00801741027758
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3194135
Device Lot NumberREBR0313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1